Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taking doxycycline for preventing an infection on the finger. Bruising and petechiae on the body. Drug reaction?

Good evening Doctor, I have been taking Doxycycline 100mg ,one capsule per day for 16 days to prevent infection in my finger . Also, to prevent nausea from the doxycycline, I also take one-half tablet of 25 mg promethazine . This morning I noticed unexplained bruising and petechiae on my right elbow and the left one was starting to form the same purple ,red spots. I am concerned that this is a reaction to the medications? There is no pain when touching the elbows. What should I do? Thank you in advance.
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi!!!!Each individual's body reacts to the drug in a different manner.If you are developing bruises and petechiae,immediately stop Doxycycline as well as other drugs if you are taking any.
It is reported that some patients may develop rashes after its intake(as one of its adverse effects).I would suggest you to see your concerned doctor so that he/she will be able to examine you and rule out drug allergies if you have developed any.
Some precautions should be strictly followed while one is on Doxycycline like alcholol should be strictly avoided.

Dr.Nannika Pradhan
Answered: Wed, 27 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor